Positive periodic solutions of second-order differential equations. (English) Zbl 1127.34325

The authors consider the second-order nonlinear differential equation \[ x''(t)+a(t)x'(t)+f(t,x(t))=0, \] where \(a(t)\in C(\mathbb{R},\mathbb{R})\), \(a(t+\omega)\equiv a(t)\), \(f(t,u)\in C(\mathbb{R}\times\mathbb{R},\mathbb{R})\), \(f(t+\omega,u)\equiv f(t,u)\) and investigate existence of positive periodic solutions using a fixed point theorem for cones [see e.g. D. Guo and V. Lakshmikantham, Nonlinear problems in abstract cones. Boston, MA: Academic Press (1988; Zbl 0661.47045) or K. Deimling, Nonlinear Functional Analysis. Berlin etc.: Springer (1985; Zbl 0559.47040)]. They extend some of results achieved by Y. Li [Chin. Ann. Math., Ser. B 25, No. 3, 413–420 (2004; Zbl 1073.34041)], where criteria for existence of positive periodic solutions of the equation \[ x''(t)+f(t,x(t))=0, \] are proved.


34C25 Periodic solutions to ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
Full Text: DOI


[1] Guo, D.; Lakshmikantham, V., Nonlinear problem in abstract cones, (1988), Academic Press New York · Zbl 0661.47045
[2] Franco, D.; Nieto, J.J.; O’Regan, D., Existence of solutions for first order ordinary differential equations with nonlinear boundary conditions, Appl. math. comput., 153, 793-802, (2004) · Zbl 1058.34015
[3] Jiang, J.-F., On the qualitative behavior of solutions of the equation \(x'' + f_1(x) x^\prime + f_2(x)(x^\prime)^2 + g(x) = 0\), J. math. anal. appl., 194, 597-611, (1995) · Zbl 0844.34035
[4] Nieto, J.J., Nonlinear second-order periodic boundary value problems, J. math. anal. appl., 13, 22-29, (1988) · Zbl 0678.34022
[5] Deimling, K., Nonlinear functional analysis, (1985), Springer-Verlag New York · Zbl 0559.47040
[6] Lassoued, L., Periodic solutions of a second order superquadratic system with a change of sign in potential, J. differential equations, 93, 1-18, (1991) · Zbl 0736.34041
[7] Pino, M.A.D.; Manasevich, R.F.; Murua, A., On the number of \(2 \pi\) periodic solutions for \(u'' + g(u) = s(1 + h(t))\) using the poincare – birkhoff theorem, Jde, 95, 240-258, (1992) · Zbl 0745.34035
[8] Leela, S., Monotone method for second order periodic boundary value problems, Nonlinear anal., 7, 349-355, (1983) · Zbl 0524.34023
[9] Lu, S.; Ge, W., Periodic solutions for a kind second-order differential equations with multiple deviating argument, Appl. math. comput., 146, 195-209, (2003) · Zbl 1037.34065
[10] Teng, Z., On the periodic solutions of periodic multi-species competitive systems with delays, Appl. math comput., 127, 235-247, (2002) · Zbl 1035.34078
[11] Li, Y., Positive periodic solutions of first and second order ordinary differential equations, Chinese ann. math. 25(B), 3, 413-420, (2004) · Zbl 1073.34041
[12] Ding, W.; Han, M.; Yan, J., Periodic boundary value problems for second order functional differential equations, J. math. anal. appl., 298, 341-351, (2004) · Zbl 1081.34062
[13] Ma, S.; Wang, Z.; Yu, J., Coincidence degree and periodic solutions of Duffing equations, Nonlinear anal., 34, 443-460, (1998) · Zbl 0931.34048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.